Alert archive / Illinois / Ice Storm Warnings in 2007
Ice Storm Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this ice storm warning at Feb 24, 2007, 12:05 PM CST for 15 counties in Illinois. It was in force for 12 hr. 31 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2007, 12:05 PM CST (18:05 UTC)
- Expired
- Feb 24, 2007, 11:48 PM CST
- In force
- 12 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 36 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 12:45 PM CST | FREEZING RAIN 0.15 | 3 Sw Peoria, IL | OFFICIAL REPORT FOR PEORIA |
| Feb 24, 12:53 PM CST | SLEET 0.1 | 1 S De Land, IL | SLEET FELL IN THE LAST HALF HOUR...REPORT FROM SIGNIFICANT WEATHER OBSERVER PROGRAM |
| Feb 24, 1:20 PM CST | SLEET 0.2 | Lane, IL | 0.2 INCHES OF SLEET ON SIDEWALKS...REPORT FROM SIGNIFICANT WEATHER OBSERVER PROGRAM. |
| Feb 24, 2:00 PM CST | FREEZING RAIN 0.1 | Germantown Hills, IL | COOP OBSERVER REPORTED A TENTH OF AN INCH OF ICE IN THE PAST HOUR. ROADS ARE BECOMING COVERED WITH SLUSHY ICE BETWEEN METAMORA AND GERMANTOWN HILLS. |
| Feb 24, 2:05 PM CST | FREEZING RAIN 0.25 | Altona, IL | COOP OBASERVER MEASURED A QUARTER OF AN INCH OF ICE IN ALTONA. |
| Feb 24, 2:22 PM CST | FREEZING RAIN 0.25 | Brooklyn, IL | |
| Feb 24, 2:22 PM CST | FREEZING RAIN 0.25 | Morton, IL | |
| Feb 24, 4:30 PM CST | FREEZING RAIN 0.12 | 1 Nw Bloomington, IL | 1/8 INCH OF ICE AND 1/4 INCH OF SLEET BEFORE PRECIPITATION CHANGED TO RAIN AROUND 430 PM. |
| Feb 24, 4:30 PM CST | FREEZING RAIN 0.4 | Minonk, IL | ENDED AT 430 PM |
| Feb 24, 4:40 PM CST | FREEZING RAIN 0.5 | Altona, IL | HALF INCH OF ICE IN ALTONA. POWER OUT IN TOWN AND SURROUNDING COMMUNITIES. MANY SMALL BRANCHES DOWN. |
| Feb 24, 4:45 PM CST | FREEZING RAIN 0.1 | Henry, IL | |
| Feb 24, 5:00 PM CST | FREEZING RAIN 0.13 | Washington, IL | OBSERVER ESTIMATED 1/8 OF AN INCH OF ICE. |
| Feb 24, 5:00 PM CST | FREEZING RAIN 0.15 | Rome, IL | |
| Feb 24, 5:10 PM CST | FREEZING RAIN 0.3 | Ogden, IL | THREE TENTHS OF AN INCH OF ICE IN OGDEN. ALL SURFACES ICE COVERED. |
| Feb 24, 5:30 PM CST | FREEZING RAIN 0.1 | Champaign, IL | 3 HOUR PRESSURE FALL 6.4 MB |
| Feb 24, 5:30 PM CST | FREEZING RAIN 0.1 | Germantown Hills, IL | |
| Feb 24, 5:30 PM CST | FREEZING RAIN 0.25 | Peoria, IL | |
| Feb 24, 5:40 PM CST | FREEZING RAIN 0.2 | Princeville, IL | 31 DEGREES |
| Feb 24, 5:40 PM CST | FREEZING RAIN 0.2 | Urbana, IL | FROM WILL IN URBANA. |
| Feb 24, 5:40 PM CST | FREEZING RAIN 0.25 | Washington, IL | |
| Feb 24, 5:40 PM CST | FREEZING RAIN 0.6 | Altona, IL | |
| Feb 24, 6:00 PM CST | FREEZING RAIN 0.25 | Rome, IL | |
| Feb 24, 6:20 PM CST | FREEZING RAIN 0.12 | Bismarck, IL | |
| Feb 24, 6:30 PM CST | FREEZING RAIN 0.5 | Hoopeston, IL | OBSERVER ESTIMATED A HALF INCH OF ICE ON THE GROUND...FREEZING RAIN FELL FROM AROUND 3 PM TO 630 PM. |
| Feb 24, 7:00 PM CST | FREEZING RAIN 0.25 | Gridley, IL | REPORT FROM THE SIGNIFICANT WEATHER OBSERVER PROGRAM |
| Feb 24, 7:15 PM CST | FREEZING RAIN 0.9 | Galesburg, IL | MIXTURE OF PRIMARILY SLEET AND FREEZING RAIN...WITH A LITTLE SNOW. BETWEEN 3/4 AND ONE INCH OF ICE COATING ALL SURFACES. POWER OUTAGES AND TREE LIMBS DOWN. |
| Feb 24, 7:25 PM CST | FREEZING RAIN 0.3 | Gilson, IL | FREEZING RAIN HAS CHANGED TO SNOW |
| Feb 24, 8:00 PM CST | FREEZING RAIN 0.5 | Varna, IL | |
| Feb 24, 8:10 PM CST | FREEZING RAIN 0.2 | Germantown Hills, IL | |
| Feb 24, 11:00 PM CST | FREEZING RAIN 0.2 | Dahinda, IL | POWER STILL OUT |
| Feb 24, 11:30 PM CST | FREEZING RAIN 0.3 | Toulon, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2482 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 540 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KILX 241805 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1205 PM CST SAT FEB 24 2007 ...ICE STORM AFFECTING CENTRAL AND EAST CENTRAL ILLINOIS TODAY... .A STRONG SYSTEM DEVELOPING IN THE CENTRAL PLAINS WILL CONTINUE TO LIFT NORTHEAST TODAY... AND INTO NORTHERN ILLINOIS BY TOMORROW. FREEZING RAIN WILL CONTINUE TO ADVANCE NORTHEAST ACROSS CENTRAL ILLINOIS THIS MORNING AND SPREAD INTO EAST CENTRAL ILLINOIS THIS AFTERNOON. DUE TO THE COLD DRY AIR ON THE SURFACE...THE PRECIPITATION WILL MAY MIX WITH SLEET AT TIMES...MAINLY FOR KNOX... STARK AND MARSHALL COUNTIES. THIS FREEZING RAIN WILL CONTINUE DURING THE AFTERNOON HOURS AS TEMPERATURES REMAIN BELOW FREEZING. AS THE SYSTEM GETS CLOSER TO THE AREA LATE THIS AFTERNOON...WARMER AIR SHOULD FILTER INTO CENTRAL AND EAST CENTRAL ILLINOIS...CHANGING THE PRECIPITATION TO ALL RAIN. ILZ027>031-036>038-040>044-242215- /O.UPG.KILX.WW.Y.0004.000000T0000Z-070225T0000Z/ /O.NEW.KILX.IS.W.0002.070224T1805Z-070225T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN 1205 PM CST SAT FEB 24 2007 ...ICE STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. FREEZING RAIN WILL CONTINUE ACROSS CENTRAL ILLINOIS THIS AFTERNOON. ICE ACCUMULATION OF ONE QUARTER TO ONE HALF INCH IS EXPECTED. SLEET AND SNOW MAY MIX IN AT TIMES...MAINLY NORTH OF A LINE FROM GALESBURG TO LACON. SLEET ACCUMULATION SHOULD REMAIN LESS THAN A HALF INCH. ICE WILL ACCUMULATE ON CARS...TREES... AND POWER LINES...AS WELL AS SIDEWALKS AND SECONDARY ROADS. THE WINDS WILL LIKELY CAUSE BRANCHES TO FALL FROM TREES... AND POSSIBLY CAUSE POWER OUTAGES. THE PRECIPITATION WILL CHANGE TO ALL RAIN AROUND 5 PM... AS WARMER AIR MOVES INTO THE AREA. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. $$ ILZ045-046-242215- /O.UPG.KILX.WW.Y.0004.000000T0000Z-070225T0000Z/ /O.NEW.KILX.IS.W.0002.070224T1805Z-070225T0000Z/ CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE 1205 PM CST SAT FEB 24 2007 ...ICE STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. FREEZING RAIN WILL DEVELOP ACROSS CHAMPAIGN AND VERMILION COUNTIES BY 1 PM THIS AFTERNOON. ICE ACCUMULATION OF ONE QUARTER TO ONE HALF INCH IS EXPECTED...ESPECIALLY ON TREES AND POWER LINES. POWER OUTAGES MAY OCCUR AS TREE BRANCHES FALL... DUE TO STRONG WINDS. ROADS AND WALKWAYS WILL BECOME HAZARDOUS. SOME SLEET MAY MIX IN AT TIMES...CAUSING ADDITIONAL TRAVEL DIFFICULTIES. THE PRECIPITATION SHOULD BECOME ALL RAIN THIS EVENING... AS WARMER AIR MOVES INTO THE AREA. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. $$ ILZ055-057-242215- /O.CON.KILX.WW.Y.0004.000000T0000Z-070225T0000Z/ DOUGLAS-EDGAR- 1205 PM CST SAT FEB 24 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A WINTRY MIX OF FREEZING RAIN AND SLEET IS EXPECTED ACROSS DOUGLAS AND EDGAR COUNTIES THIS AFTERNOON. THE PRECIPITATION WILL START AROUND NOON AS A WINTERY MIX OF FREEZING RAIN AND SLEET... AND THEN CHANGE TO ALL RAIN AROUND 5 PM AS WARMER AIR MOVES INTO THE AREA. ICE ACCUMULATION OF ONE QUARTER INCH IS EXPECTED. SLEET ACCUMULATION SHOULD REMAIN LESS THAN A HALF INCH. ICE WILL ACCUMULATE ON CARS... TREES... AND POWER LINES...AS WELL AS SIDEWALKS AND SECONDARY ROADS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ILZ047-048-242215- /O.CON.KILX.WW.Y.0004.000000T0000Z-070225T0000Z/ CASS-MENARD- 1205 PM CST SAT FEB 24 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. FREEZING RAIN WILL CONTINUE ACROSS CENTRAL ILLINOIS THIS AFTERNOON. SLEET MAY MIX IN AT TIMES. ICE ACCUMULATION UP TO ONE QUARTER INCH IS EXPECTED. SLEET ACCUMULATION SHOULD REMAIN LESS THAN A HALF INCH. ICE WILL ACCUMULATE ON CARS...TREES... AND POWER LINES...AS WELL AS SIDEWALKS AND SECONDARY ROADS. THE PRECIPITATION WILL CHANGE TO ALL RAIN AFTER 4 PM... AS WARMER AIR MOVES INTO THE AREA. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SHIMON
3 follow-up statements
000 WWUS43 KILX 242154 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 354 PM CST SAT FEB 24 2007 ...ICE STORM AFFECTING CENTRAL AND EAST CENTRAL ILLINOIS TODAY... .A STRONG STORM SYSTEM OVER THE PLAINS WILL CONTINUE TO PROVIDE A WINTRY MIX OF PRECIPITATION TO PARTS OF CENTRAL ILLINOIS THIS EVENING. FREEZING RAIN AND SLEET IS EXPECTED TO CONTINUE ALONG AND NORTH OF A CANTON TO CHAMPAIGN LINE...WITH STORM TOTAL ICE ACCUMULATIONS RANGING FROM ONE QUARTER TO ONE HALF OF AN INCH. THE PRECIPITATION WILL GRADUALLY TRANSITION TO RAIN AFTER 9 PM...AS TEMPERATURES SLOWLY RISE ABOVE FREEZING. ILZ036-040>044-242300- /O.CAN.KILX.IS.W.0002.000000T0000Z-070225T0000Z/ FULTON-SCHUYLER-MASON-LOGAN-DE WITT-PIATT- INCLUDING THE CITIES OF...HAVANA...LINCOLN 354 PM CST SAT FEB 24 2007 ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE ICE STORM WARNING. TEMPERATURES HAVE WARMED ABOVE FREEZING...AND THE PRECIPITATION HAS CHANGED TO ALL RAIN. THE ICE STORM WARNING HAS THEREFORE BEEN CANCELLED. $$ ILZ047-048-055-057-242300- /O.CAN.KILX.WW.Y.0004.000000T0000Z-070225T0000Z/ CASS-MENARD-DOUGLAS-EDGAR- 354 PM CST SAT FEB 24 2007 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES HAVE WARMED ABOVE FREEZING...AND THE PRECIPITATION HAS CHANGED TO ALL RAIN. THE WINTER WEATHER ADVISORY HAS THEREFORE BEEN CANCELLED. $$ ILZ027>031-037-038-045-046-250300- /O.EXT.KILX.IS.W.0002.000000T0000Z-070225T0600Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-CHAMPAIGN- VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 354 PM CST SAT FEB 24 2007 ...ICE STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE ICE STORM WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. FREEZING RAIN WILL CONTINUE ACROSS LOCATIONS ALONG AND NORTH OF A CANTON...TO HEYWORTH...TO CHAMPAIGN LINE INTO THE EVENING. STORM TOTAL ICE ACCUMULATIONS WILL RANGE FROM ONE TENTH TO ONE QUARTER OF AN INCH. THE PRECIPITATION WILL GRADUALLY CHANGE TO MAINLY RAIN AFTER 9 PM...AS TEMPERATURES RISE A FEW DEGREES ABOVE FREEZING. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. $$
000 WWUS43 KILX 250300 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 900 PM CST SAT FEB 24 2007 ILZ029-031-037-038-045-046-250400- /O.CAN.KILX.IS.W.0002.000000T0000Z-070225T0600Z/ PEORIA-WOODFORD-TAZEWELL-MCLEAN-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...PEORIA...BLOOMINGTON...NORMAL... CHAMPAIGN...URBANA...DANVILLE 900 PM CST SAT FEB 24 2007 ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE ICE STORM WARNING. MIXED PRECIPITATION HAS CHANGED MAINLY TO RAIN THIS EVENING. MOST AREAS ARE SEEING TEMPERATURES ABOVE THE FREEZING MARK...SO NO FURTHER ICE ACCUMULATIONS ARE EXPECTED. $$ ILZ027-028-030-250600- /O.CON.KILX.IS.W.0002.000000T0000Z-070225T0600Z/ KNOX-STARK-MARSHALL- INCLUDING THE CITY OF...GALESBURG 900 PM CST SAT FEB 24 2007 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... AN ICE STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A MIXTURE OF FREEZING RAIN...SLEET...AND SNOW WILL CONTINUE UNTIL LATE THIS EVENING. ICE ACCUMULATIONS BETWEEN 1/2 INCH AND 1 INCH HAVE BEEN REPORTED...WITH ANOTHER TENTH OR TWO POSSIBLE. STRONG WINDS WILL COMBINE WITH THE ICE TO CAUSE TREE LIMBS AND POWER LINES TO BE BLOWN DOWN. TRAVEL WILL BE HAZARDOUS. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. $$ CHURCHILL
000 WWUS43 KILX 250548 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1148 PM CST SAT FEB 24 2007 ILZ027-028-030-250700- /O.CAN.KILX.IS.W.0002.000000T0000Z-070225T0600Z/ KNOX-STARK-MARSHALL- INCLUDING THE CITY OF...GALESBURG 1148 PM CST SAT FEB 24 2007 ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE ICE STORM WARNING. MOST OF THE PRECIPITATION OVER THE WARNING AREA HAS MOVED FURTHER NORTH INTO NORTHERN ILLINOIS. TEMPERATURES ARE RISING ABOVE FREEZING...WHICH WILL ALLOW ICE ACCUMULATIONS TO BEGIN MELTING. PERIODS OF LIGHT RAIN AND LIGHT SNOW WILL BE POSSIBLE OVERNIGHT... BUT THE THREAT OF ADDITIONAL HAZARDOUS WEATHER HAS ENDED. MOTORISTS SHOULD STILL USE CAUTION ON ROADWAYS DUE TO LINGERING ICE. $$ CHURCHILL
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this ice storm warning went out at Feb 24, 10:42 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Feb 24, 10:42 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1042 AM CST SAT FEB 24 2007 .DISCUSSION... E/SE SURFACE FLOW AHEAD OF DEVELOPING LOW PRESSURE HAS PREVENTED MORNING TEMPS FROM RISING MUCH ACROSS THE KILX CWA. 16Z READINGS RANGE FROM THE UPPER 20S ALONG AND NORTH OF I-74...TO THE LOWER 30S ALONG THE I-72 CORRIDOR...TO THE MIDDLE 30S ALONG AND SOUTH OF I-70. PRECIP SHIELD HAS BEEN SLOWLY LIFTING NORTHEASTWARD ACROSS WEST-CENTRAL AND SOUTHWEST ILLINOIS...WITH THE LEADING EDGE NOW REACHING A PEORIA...TO LINCOLN...TO EFFINGHAM LINE. HAVE RECEIVED MANY REPORTS OF FREEZING RAIN AND LIGHT ICING...PARTICULARLY NORTH OF I-72. WITH DEWPOINTS STILL IN THE TEENS AND LOWER 20S...ENOUGH EVAPORATIVE COOLING HAS TAKEN PLACE DURING PRECIP ONSET...THAT EVEN AREAS THAT WERE A DEGREE OR TWO ABOVE FREEZING INITIALLY HAVE COOLED TO NEAR FREEZING...RESULTING IN A MIX OF FREEZING RAIN AND SLEET. BASED ON CURRENT TRENDS...HAVE UPDATED THE WINTER WEATHER ADVISORY TO INCLUDE ADDITIONAL COUNTIES FURTHER SOUTH...BASICALLY ALONG AND NORTH OF A RUSHVILLE...TO LINCOLN...TO PARIS LINE. TEMPS STILL EXPECTED TO SLOWLY RISE THIS AFTERNOON...WITH BEST ICING THREAT SHIFTING FURTHER NORTH ALONG AND NORTH OF I-74. MEANWHILE...RAIN WILL FALL ACROSS THE CENTRAL AND SOUTHERN CWA...WITH A FEW RUMBLES OF THUNDER POSSIBLE. WILL SEND OUT UPDATED ZONES TO REFLECT THESE CHANGES. && .PREV DISCUSSION... LOTS OF ISSUES WERE ADDRESSED TODAY WITH ANOTHER MAJOR STORM SYSTEM AIMED AT THE MIDWEST THIS WEEKEND. MODELS CONTINUE SLOWER AND FURTHER SOUTH POSITION OF DEEP LOW PRESSURE TRACK AND COOLER TREND OVER CENTRAL IL WHICH PUTS NORTHERN AREAS AT RISK OF FREEZING RAIN AND SLEET LATER THIS MORNING/AFTERNOON AND POSSIBLY INTO THIS EVENING ESPECIALLY FROM I-74 NORTH. FLOOD WATCH WILL CONTINUE TODAY AND TONIGHT WITH HEAVY RAINS POSSIBLE THIS AFTERNOON AND EVENING. ADDRESSING STRONGER WINDS THIS AFTERNOON AND EVENING AND CLOSE TO WIND ADVISORY CRITERIA. SPC HAS GENERAL RISK OF THUNDER ACROSS CENTRAL AND SOUTHERN IL WITH SLIGHT RISK OF SEVERE STORMS SSW OF IL OVER SW HALF OF MO. GFS APPEARS MORE PROGRESSIVE WITH EXITING STRONG LOW PRESSURE SUNDAY NIGHT AS IT WEAKENS. .SHORT TERM...TODAY THROUGH MONDAY 10Z/4 AM SURFACE MAP SHOWS 989 MB LOW PRESSURE DEEPENING OVER FAR SE CO WITH A WARM FRONT EXTENDING INTO SW MO/TN. 1039 MB CANADIAN HIGH PRESSURE WAS OVER HUDSON BAY AND RIDGING SOUTH ACROSS THE OHIO VALLEY. EAST BREEZES OVER IL BETWEEN THESE WX SYSTEMS OVER IL HAS ADVECTED IN LOWER DEWPOINTS IN THE UPPER TEENS AND LOWER 20S ACROSS CENTRAL/SE IL. THE FREEZING LINE WAS JUST NE OF A MACOMB TO SPRINGFIELD TO LAWRENCEVILLE...WITH TEMPS 25 TO 30F NE OF THIS LINE AND LOW TO MID 30S SW. WIDESPREAD PRECIPITATION WAS OVER CENTRAL MO/IA WITH EMBEDDED THUNDERSTORMS FUELED BY 40 KNOT OR STRONGER SOUTHERLY LOW LEVEL JET. ALOFT A VERY STRONG 538 DM 500 MB CUTOFF LOW AND NEGATIVE TITLED TROF WAS OVER NORTHERN NM/TX BORDER AND NEAR THE CO/KS BORDER. DRIER AIR IN PLACE WILL NEED TO BE SATURATED BEFORE PRECIPITATING SO THIS WILL DELAY ONSET OF PRECIPITATION...AND MODELS MAY BE A BIT QUICK MOVING IN QPF THIS MORNING. THINKING THAT PRECIPITATION WILL MOVE INTO AREAS SW OF SPRINGFIELD AROUND 9 AM OR LATER...THEN NE TOWARD I-74 EARLY THIS AFTERNOON. FAR NE AREAS AROUND DANVILLE MAY BE LATE TODAY BEFORE PRECIPITATION MOVES IN. NOTICED NEW RUC MODELS IS EVEN SLOWER BRINGING IN QPF WITH ITS QPF SW OF A BLOOMINGTON TO LAWRENCEVILLE LINE BY 21Z/3 PM. AREAS ALONG AND NORTH OF A LEWISTOWN TO CHAMPAIGN LINE LOOK LIKE BEST AREA AT RISK FOR FREEZING RAIN AND SLEET BY AFTERNOON. ISSUED WINTER WX ADVISORY FOR THIS AREA LATE MORNING AND AFTERNOON AND MAY NEED TO BE EXTENDED INTO THIS EVENING AS LOW PRESSURE MOVES INTO EASTERN KS. SLEET ACCUMULATIONS LESS THAN A HALF INCH AND ICE ACCUMULATIONS LESS THAN A QUARTER INCH. HIGHER AMOUNTS POSSIBLE JUST NORTH OF ILX CWFA. FOLLOWED COOLER GUIDANCE HIGHS TODAY RANGING FROM MID 30S FROM I-74 NORTH TO MID 40S FROM JACKSONVILLE TO LAWRENCEVILLE SW. FORECAST SOUNDINGS SLOWLY WARM LATE TODAY AND INTO THIS EVENING WITH FREEZING RAIN/SLEET CHANGING TO RAIN IN NE AREAS. VERY TIGHT PRESSURE GRADIENT THIS AFTERNOON AND EVENING AND WINDS COULD APPROACH WIND ADVISORY CRITERIA WITH SUSTAINED AT 30 MPH AND GUSTS OF 40 TO 45 MPH. LOW PRESSURE MOVES INTO NORTHERN MO BY MIDNIGHT AND SWINGS OCCLUDED FRONT EAST THROUGH CENTRAL IL THIS EVENING WITH GOOD BET OF SHOWERS AND THUNDERSTORMS THEN GET DRY SLOTTED FOR A TIME OVERNIGHT. DEEP LOW PRESSURE MOVES INTO NORTHERN IL SUNDAY AFTERNOON AND COOLER AIR USHERS IN ON WEST BREEZES. OCCASIONAL RAIN AND SNOW SHOWERS NW OF LINCOLN RAIN GOOD CHANCE OF RAIN SHOWERS SE IL. SNOW ACCUMULATIONS LOOK LESS THAN A HALF INCH WITH TEMPS IN THE 30S. KEPT CHANCE OF LIGHT SNOW SHOWERS AROUND ON MON WITH LOW PRESSURE OVER SOUTHERN PARTS OF LAKE MI/LOWER MI AND IL IN CYCLONIC FLOW WITH LOW CLOUDS LINGER AT LEAST THROUGH MON NIGHT. COOLED HIGHS MON INTO MID TO UPPER 30S. .LONG TERM...TUESDAY THROUGH FRIDAY. PARTLY TO MOSTLY CLOUDY SKIES TUE AS WEAK HIGH PRESSURE SLOWLY MOVES IN BY TUE NIGHT WITH BETTER CLEARING THEN. THEN STORM SYSTEM LOOKS TO ARRIVE WED NIGHT/THU WITH MAINLY CHANCE OF RAIN WITH SNOW CHANCES MORE OVER NORTHERN IL. LITTLE OR NO CHANGES MADE TO EXTENDED FORECAST. && .HYDROLOGY... MANY AREAS IN CENTRAL AND SE IL HAVE SEEN A RELEASE OF WATER FROM THE MELTING SNOW PACK...AND DITCHES ARE ALREADY FULL OF WATER IN SEVERAL AREAS. THE RAINFALL RATES THIS AFTERNOON AND EVENING WILL LIKELY BE A QUARTER TO HALF INCH PER HOUR AND POSSIBLY MORE WITH THUNDERSTORMS. WITH THE GROUND FROZEN DOWN TO ABOUT 4 INCHES...RUNOFF WILL BE PROMINENT. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON. THE SNOW ON THE GROUND IN OUR CENTRAL CWA STILL HOLDS ABOUT A HALF INCH TO AN INCH OF WATER. THE RAIN WILL LIKELY MELT THE SNOW...CAUSING FLOODING PROBLEMS IN MANY AREAS. EVEN OUR SE CWA FROM I-70 SE..WHICH HAD LITTLE SNOW...HAS RIVERS NEAR FLOOD FROM RECENT RAINS. FEEL THERE IS ENOUGH POTENTIAL FOR CITY STREETS WITH CLOGGED DRAINS... AND RURAL STREAMS AND DITCHES... TO BECOME OVERWHELMED WITH RAIN AND MELTING SNOW. THAT A FLOOD WATCH CONTINUES FOR OUR WHOLE CWA FROM 9 AM TODAY THROUGH 6 AM SUNDAY MORNING. && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH 9 AM TODAY THROUGH 6 AM SUNDAY MORNING FOR ILZ027>031-036>038-040>057-061>063-066>068-071>073. WINTER WEATHER ADVISORY THROUGH 6 PM TODAY FOR FULTON...KNOX...STARK...MARSHALL...WOODFORD...PEORIA...TAZEWELL... MCLEAN...SCHUYLER...CASS...MENARD...MASON...LOGAN...PIATT...DEWITT... DOUGLAS...EDGAR...CHAMPAIGN...AND VERMILION COUNTIES && BARNES/HUETTL
Hazardous weather outlook, Feb 24, 6:12 AM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 612 AM CST SAT FEB 24 2007 ILZ027>031-036>038-251200- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 612 AM CST SAT FEB 24 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL MOVE INTO THE REGION TODAY. PRECIPITATION WITH THIS SYSTEM WILL START THIS MORNING AND COULD BEGIN AS A MIXTURE OF LIGHT FREEZING RAIN AND SLEET...ESPECIALLY ALONG AND NORTH OF A LEWISTOWN TO BLOOMINGTON LINE. ANY FREEZING PRECIPITATION WILL CHANGE TO ALL RAIN AROUND 6 PM...AS TEMPERATURES CLIMB ABOVE THE FREEZING MARK. THE RAIN WILL BECOME HEAVY AT TIMES SATURDAY AFTERNOON AND EVENING...BEFORE TAPERING OFF LATE SATURDAY NIGHT. BETWEEN 1 AND 2 INCHES OF RAIN IS ANTICIPATED. THE HEAVY RAIN...COMBINED WITH RECENT SNOW-MELT AND PARTIALLY FROZEN GROUND...COULD LEAD TO FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS THE SYSTEM MOVES NORTHEAST...COLDER AIR WILL MOVE IN AND CHANGE THE PRECIPITATION TO ALL SNOW ON SUNDAY. ANY ACCUMULATION OF SNOW THAT OCCURS ON SUNDAY WILL BE MINIMAL...GENERALLY 1 INCH OR LESS. STAY TUNED TO LATER FORECASTS FOR UPDATED INFORMATION ON THIS DEVELOPING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ045-046-251200- CHAMPAIGN-VERMILION- 612 AM CST SAT FEB 24 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL MOVE INTO THE REGION TODAY. PRECIPITATION WITH THIS SYSTEM WILL START AROUND NOON AND COULD BEGIN AS A MIXTURE OF LIGHT FREEZING RAIN AND SLEET...ESPECIALLY ALONG AND NORTH OF A CHAMPAIGN TO DANVILLE LINE. ANY FREEZING PRECIPITATION WILL CHANGE TO ALL RAIN AROUND 6 PM...AS TEMPERATURES CLIMB ABOVE THE FREEZING MARK. THE RAIN WILL BECOME HEAVY AT TIMES SATURDAY AFTERNOON AND EVENING...BEFORE TAPERING OFF LATE SATURDAY NIGHT. BETWEEN 1 AND 2 INCHES OF RAIN IS ANTICIPATED. THE HEAVY RAIN...COMBINED WITH RECENT SNOW-MELT AND PARTIALLY FROZEN GROUND...COULD LEAD TO FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040>044-047>057-061>063-066>068-071>073-251200- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD- MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY- 612 AM CST SAT FEB 24 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL MOVE INTO THE REGION ON SATURDAY... SPREADING RAIN ACROSS CENTRAL AND SOUTHEAST ILLINOIS. THE RAIN WILL BECOME HEAVY AT TIMES SATURDAY AFTERNOON AND EVENING...BEFORE TAPERING OFF LATE SATURDAY NIGHT. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. BETWEEN 1 AND 2 INCHES OF RAIN WILL FALL. THE HEAVY RAIN...COMBINED WITH RECENT SNOW-MELT AND PARTIALLY FROZEN GROUND...COULD LEAD TO FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS THE SYSTEM MOVES NORTHEAST...COLDER AIR WILL MOVE IN AND CHANGE THE PRECIPITATION TO ALL SNOW BY SUNDAY. ANY ACCUMULATION OF SNOW THAT OCCURS ON SUNDAY WILL BE MINIMAL...GENERALLY LESS THAN 1 INCH. STAY TUNED TO LATER FORECASTS FOR UPDATED INFORMATION ON THIS DEVELOPING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. AUTEN
In the hours before
Local storm report, Feb 24, 10:10 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1010 AM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM FREEZING RAIN GILSON 40.87N 90.20W
02/24/2007 E0.10 INCH KNOX IL MESONET
REPORTED A TENTH OF AN INCH OF ICE IN THE PAST HALF HOUR.
REPORT FROM THE SIGNIFICANT WEATHER OBSERVER PROGRAM
&&
KELLYLocal storm report, Feb 24, 10:21 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1021 AM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FREEZING RAIN RUSHVILLE 40.12N 90.57W
02/24/2007 E0.20 INCH SCHUYLER IL MESONET
OBSERVER REPORTED 0.2 OF AN INCH OF ICE ON POWERLINES AND
TREES...ROADS IN TOWN ARE SLICK. IN ADDITION...ICE
PELLETS SNALLER THAN PEA SIZED FELL EARLIER. REPORT FROM
SIGNIFICANT WEATHER OBSERVER PROGRAM.
&&
KELLYLocal storm report, Feb 24, 10:39 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1039 AM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM FREEZING RAIN 2 S PHILADELPHIA 39.89N 90.12W
02/24/2007 E0.10 INCH CASS IL MESONET
ONE TENTH OF AN INCH OF ICE IN THE PAST HOUR. REPORT FROM
THE SIGNIFICANT WEATHER OBSERVER PROGRAM.
&&
KELLYLocal storm report, Feb 24, 10:43 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1043 AM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM FREEZING RAIN CANTON 40.56N 90.04W
02/24/2007 E0.15 INCH FULTON IL EMERGENCY MNGR
FULTON COUNTY EMERGENCY MANAGER ESTIMATING BETWEEN 0.1
AND 0.2 OF AN INCH OF ICE. COUNTY ROAD 22 WEST OF CANTON
NEAR SPOON RIVER COLLEGE A SHEET OF ICE.
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:18 AM CST | Winter Weather Advisory | ILX | Cass, Champaign, DeWitt, Douglas, Edgar, Fulton and 13 more | 12 hr |
Nearby
Ice Storm Warnings in Illinois, 2007Every ice storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.